Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

I have pain in my stomach and my stool is black colored

I am a 58 year old man. I had hernia surgery a month ago and everything has been fine. Today I woke up with pain in my stomach and my stool is black. I recently had the flu this past week. Is this normal?
Asked On : Wed, 26 Jan 2011
Answers:  1 Views:  316
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General Surgeon 's  Response
Hello and welcome to healthcare forum.
As you said that you had flu recently, for which you might have taken analgesic medications.
There medications are known to cause gastritis and sometime also bleeding from the gastric mucosa.
This blood due to its reaction with acid gives black color to stool.
You will require a course of proton pump inhibitor like pantoprazole to your gastric ulcer.
Now onwards make habit of taking pain killer alonge with antacid.
Best of luck.
Answered: Wed, 25 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions